Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Raleigh, NC

April 23, 2016Edgecombe County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 23, 2016, 5:30 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2016, 5:30 PM EDT (21:30 UTC)
Expired
Apr 23, 2016, 6:00 PM EDT
In force
30 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edgecombe County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS52 KRAH 232130
SVRRAH
NCC065-195-232200-
/O.NEW.KRAH.SV.W.0043.160423T2130Z-160423T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SAT APR 23 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  ELM CITY...OR 9 MILES SOUTH OF ROCKY MOUNT...MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PINETOPS...STANTONSBURG...MACCLESFIELD...SARATOGA AND WILLBANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3567 7767 3557 7782 3559 7782 3558 7790
      3585 7784 3586 7761 3574 7756
TIME...MOT...LOC 2129Z 000DEG 30KT 3581 7773 

HAIL...1.00IN
WIND...60MPH
 
$$

22
2 follow-up statements
237 
WWUS52 KRAH 232145
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT SAT APR 23 2016

NCC065-195-232200-
/O.CON.KRAH.SV.W.0043.000000T0000Z-160423T2200Z/
WILSON NC-EDGECOMBE NC-
545 PM EDT SAT APR 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN WILSON AND SOUTH CENTRAL EDGECOMBE COUNTIES...

AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF
ELM CITY...OR 11 MILES NORTHWEST OF FARMVILLE...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STANTONSBURG...MACCLESFIELD AND SARATOGA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3557 7782 3559 7782 3558 7790 3574 7786
      3576 7762 3571 7761
TIME...MOT...LOC 2145Z 001DEG 24KT 3571 7774 

HAIL...1.00IN
WIND...60MPH
 
$$

22
229 
WWUS52 KRAH 232154
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT SAT APR 23 2016

NCC065-195-232202-
/O.EXP.KRAH.SV.W.0043.000000T0000Z-160423T2200Z/
WILSON NC-EDGECOMBE NC-
554 PM EDT SAT APR 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND SOUTH
CENTRAL EDGECOMBE COUNTIES WILL EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3557 7782 3559 7782 3558 7790 3574 7786
      3576 7762 3571 7761
TIME...MOT...LOC 2152Z 000DEG 30KT 3571 7774 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:14 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 23, 3:14 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT SAT APR 23 2016

.SYNOPSIS...A WEAK DISTURBANCE WILL MOVE THROUGH EASTERN PARTS OF
THE FORECAST AREA THIS AFTERNOON AND EVENING BEFORE HIGH PRESSURE
MOVES IN FOR THE REST OF THE WEEKEND.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 310 PM SATURDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS NOW MOVING DOWN INTO
THE NORTHEASTERN QUADRANT OF THE FORECAST AREA. SPC MESO-ANALYSIS
SHOWING 500 J/KG OF ML CAPE OVER EXTREME NORTHEASTERN COUNTIES AND
THIS IS WHERE THE BEST ACTIVITY IS AT THIS TIME. DCAPE IN THE AREA
IS BETWEEN 500-700 J/KG BUT LOOKING AT SHEAR VALUES...IT IS ALMOST
NON-EXISTENT AT THIS TIME. THEREFORE MOST OF THE SHOWERS WILL BE
INSTABILITY DRIVEN WITH THE UPPER LEVEL FORCING ASSOCIATED WITH A
WAVE COMING OUT OF SE VA THE PRIMARY FORCING MECHANISM. PW VALUES
ARE BEST IN THE NORTHEAST BUT THEN DROP UNDER AN INCH SOUTHWEST OF
THE CURRENT SHOWERS. THE BEST CAM MODEL PRESENTATION FOR THE
AFTERNOON IS WITH THE WRF-ARW WHICH HAS THE PRECIP IN THE PROPER
LOCATION...EVEN IF SLIGHTLY UNDERDONE. WITH THAT IN MIND...SHOWERS
WILL CONTINUE TO WORK SOUTH AS THE DISTURBANCE ALOFT DOES THE SAME
AND WILL PEAK BETWEEN 21Z AND 00Z BEFORE BEGINNING TO DISSIPATE
BETWEEN 00Z AND 03Z SUNDAY. AS THE UPPER TROUGH MOVES OUT TO
SEA...EXPECT SKIES TO BEGIN CLEARING FROM THE NW OVERNIGHT.
DEWPOINTS WILL ALSO DROP KEEPING THE THREAT OF FOG OR LOW STRATUS TO
A MINIMUM. COVERAGE IN CLOUD COVER THIS AFTERNOON HAS BEEN OF THE
STRATOCUMULUS VARIETY AND HAS ALLOWED A FAIR AMOUNT OF
INSOLATION...THUS HELPING TEMPERATURES RISE INTO THE LOW 70S ACROSS
THE NORTH AND THE UPPER 70S ACROSS THE SOUTH. OVERNIGHT TONIGHT
EXPECT LOWS IN THE UPPER 40S TO LOWER 50S.

MOSTLY CLEAR SKIES ON SUNDAY WITH HIGHS IN THE MID 70S AS HIGH
PRESSURE TAKES OVER THE WEATHER PATTERN. NORTH TO NORTHEASTERLY
WINDS AT 5-10 KTS WITH THE OCCASIONAL GUST TO 15 KTS...PARTICULARLY
IN THE EAST. LOWS SUNDAY NIGHT IN THE LOW TO MID 50S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 255 PM SATURDAY...

MONDAY SHOULD START OFF DRY...HOWEVER THE UPPER LEVEL RIDGE WILL
BREAK DOWN BY MONDAY NIGHT. THE SURFACE HIGH WILL SHIFT OFFSHORE BY
MONDAY NIGHT...RESULTING IN WARM SOUTHERLY RETURN FLOW OVER CENTRAL
NC. A SURFACE LOW OVER THE NORTHERN HIGH PLAINS ON MONDAY WILL SHIFT
EAST AND BECOME ELONGATED FROM WEST TO EAST. A STRONGER...SECONDARY
SURFACE LOW WILL DEVELOP OVER THE MIDWEST ON TUESDAY...WITH A FRONT
EXTENDING EASTWARD INTO NEW ENGLAND. AS OF THE LATEST MODEL RUNS...
THE FRONT WILL SLIDE SOUTH TOWARD NC...BUT SHOULD STAY TO THE NORTH
THROUGH TUESDAY NIGHT. IF THAT PANS OUT...THE FORECAST COULD REMAIN
DRY THROUGH THE PERIOD...HOWEVER THERE IS A SLIGHT CHANCE FOR SOME
SHOWERS TO MOVE IN FROM THE NORTH LATE TUESDAY NIGHT AHEAD OF THE
FRONT. TEMPS WILL INCREASE FROM HIGHS AROUND 80 DEGREES AND LOWS
AROUND 60 DEGREES MONDAY...TO HIGHS IN THE MID 80S AND LOWS IN THE
LOW TO MID 60S TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...

THERE IS STILL A BIT OF UNCERTAINTY IN THIS PART OF THE FORECAST...
PARTICULARLY WITH IF AND HOW FAR THE BACKDOOR FRONT WILL MOVE
INTO/THROUGH THE AREA ON WEDNESDAY AND ALSO WITH RESPECT TO RAIN
CHANCES. AT THIS TIME...THE GFS STILL BRINGS THE FRONT INTO THE AREA
WHERE IT LINGERS INTO THURSDAY...WHILE THE ECMWF KEEPS IT TO THE
NORTH OF THE NC/VA BORDER. THIS RESULTS IN A HIGH DEGREE OF
UNCERTAINTY IN THE TEMPERATURE FORECAST FOR WEDNESDAY INTO THURSDAY.
FOR NOW...EXPECT HIGHS AROUND 80 DEGREES ACROSS THE NORTH AND MID
80S SOUTH...HOWEVER THERE IS A CHANCE HIGHS IN THE FAR NORTHEAST
COULD STAY BELOW 80 DEGREES ON WEDNESDAY. THERE IS AT LEAST A SLIGHT
CHANCE FOR SHOWERS OR THUNDERSTORMS ON MOST DAYS...MAINLY IN THE
AFT/EVE HOURS...HOWEVER MUCH OF CENTRAL NC COULD STAY DRY. THE BEST
AGREEMENT BETWEEN THE MODELS WITH RESPECT TO CHANCES FOR CONVECTION
IS THURSDAY AFT/EVE INTO THURSDAY NIGHT. ANOTHER BACKDOOR FRONT WILL
APPROACH/MOVE INTO THE AREA FRIDAY/SATURDAY...LIKELY RESULTING IN
COOLER TEMPS FOR THE WEEKEND...BUT THE CONFIDENCE ON TIMING AND
RESULTANT TEMPS IS TOO HIGH TO GET SPECIFIC AT THIS TIME.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 150 PM SATURDAY...

24 HOUR TAF PERIOD: AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON BRINING SCATTERED
SHOWERS AND POSSIBLY ISOLATED THUNDER TO AT LEAST KRDU AND KRWI AND
MOST LIKELY KFAY AS WELL. COVERAGE WILL BE LESS TO NONE OVER THE
TRIAD TERMINALS THIS AFTERNOON. SHOWER ACTIVITY SHOULD WIND DOWN
AFTER 00Z AS THE WAVE MOVES OFF TO THE EAST. LATER TONIGHT EXPECT
SKIES TO CLEAR OUT AND WINDS TO BECOME MORE NORTHEASTERLY. SUNDAY
AFTERNOON EXPECT WINDS TO PICK UP TO 5-10 KTS WITH PERHAPS A GUST TO
15 KTS BUT NOT MUCH HIGHER THAN THAT. CLEAR SKIES WITH VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD FROM LATE THIS
EVENING ONWARD.

LONG TERM: VFR CONDITIONS FOR THE NEXT SEVERAL DAYS AS HIGH PRESSURE
TRAVERSES THE AREA AND SETTLES OVER THE WESTERN ATLANTIC. A BACKDOOR
COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT AND WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
 NEAR TERM...ELLIS
SHORT TERM...KC
LONG TERM...KC
AVIATION...ELLIS
Hazardous weather outlook, Apr 23, 3:28 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT SAT APR 23 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-241930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
328 PM EDT SAT APR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 3:56 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
356 PM EDT SAT APR 23 2016

NCZ027-028-043-232045-
NASH   NC-WILSON   NC-EDGECOMBE   NC-
356 PM EDT SAT APR 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
NASH...EASTERN WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES UNTIL 445
PM EDT...

AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELM CITY...OR NEAR ROCKY MOUNT...MOVING SOUTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WILSON...ELM CITY...SHARPSBURG...STANTONSBURG...
MACCLESFIELD...SARATOGA...WILLBANKS AND TAR RIVER RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3566 7769 3557 7782 3559 7782 3559 7786
      3593 7797 3597 7782 3572 7759
TIME...MOT...LOC 1955Z 337DEG 29KT 3588 7786

22
Local storm report, Apr 23, 4:15 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT SAT APR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND GST     ROCKY MOUNT WILSON APT  35.86N  77.88W
04/23/2016  M46 MPH          NASH               NC   ASOS

&&

EVENT NUMBER RAH1600552

GIH
Special weather statement, Apr 23, 4:29 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT SAT APR 23 2016

NCZ011-027-028-232130-
HALIFAX   NC-NASH   NC-EDGECOMBE   NC-
429 PM EDT SAT APR 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX...NORTHEASTERN NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL
530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HALIFAX...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...DORTCHES...ENFIELD...WHITAKERS...LEGGETT...GLENVIEW
AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3627 7781 3627 7761 3593 7748 3590 7787
TIME...MOT...LOC 2029Z 358DEG 22KT 3622 7771

22
Special weather statement, Apr 23, 5:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT SAT APR 23 2016

NCZ077-086-088-089-232245-
CUMBERLAND   NC-HOKE   NC-HARNETT   NC-SAMPSON   NC-
517 PM EDT SAT APR 23 2016

 ...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WIND
GUSTS WILL AFFECT PORTIONS OF CUMBERLAND...EASTERN HOKE...SOUTHERN
HARNETT AND SAMPSON COUNTIES UNTIL 645 PM EDT...

AT 515 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF POPE AFB
TO NEAR BENSON TO 9 MILES EAST OF MOUNT OLIVE. MOVEMENT WAS SOUTH AT
20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE SHOWERS AND STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...HARRELLS...GODWIN...POPE AFB...
ANTIOCH...HOPE MILLS AND SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THE INITIAL SURGE OF STRONG WINDS WILL OCCUR UP TO SEVERAL MINUTES
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3485 7850 3484 7891 3490 7894 3495 7903
      3483 7919 3484 7925 3517 7910 3520 7910
      3527 7922 3538 7911 3538 7857 3526 7849
      3526 7841 3529 7830 3522 7824 3521 7818
      3490 7815 3474 7820 3471 7838
TIME...MOT...LOC 2115Z 351DEG 16KT 3532 7907 3532 7848 3515 7791

26
Local storm report, Apr 23, 5:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT SAT APR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 WSW ENFIELD           36.17N  77.68W
04/23/2016  E1.75 INCH       HALIFAX            NC   911 CALL CENTER

            GOLFBALL SIZE HAIL REPORTED BY EMS.

&&

EVENT NUMBER RAH1600553

GIH
Special weather statement, Apr 23, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SAT APR 23 2016

NCZ078-232145-
WAYNE   NC-
525 PM EDT SAT APR 23 2016

 ...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN WAYNE COUNTY UNTIL 545 PM EDT...

AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A PAIR OF STRONG
THUNDERSTORMS EXTENDING FROM EASTERN GOLDSBORO AND ELROY...TO NEAR
GRANTHAM AND MOUNT OLIVE. MOVEMENT WAS SOUTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...BROGDEN...CLIFFS
OF THE NEUSE STATE PARK AND ELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
      3516 7797 3518 7799 3519 7802 3518 7809
      3519 7816 3521 7817 3523 7824 3541 7781
      3538 7780
TIME...MOT...LOC 2123Z 341DEG 31KT 3530 7790 3516 7811

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:56 PM EDTSpecial Weather StatementRAHWilson49 min
Apr 23, 4:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Apr 23, 4:38 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash52 min
Apr 23, 5:17 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson88 min
Apr 23, 5:25 PM EDTSpecial Weather StatementRAHWayne20 min
Apr 23, 5:32 PM EDTSpecial Weather StatementRAHLee43 min
Apr 23, 5:42 PM EDTSpecial Weather StatementRAHNash48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.